Cushing's syndrome caused by unsupervised use of ocular glucocorticoids.
Аннотация
OBJECTIVE
To report a case of Cushing's syndrome in an adult patient caused by prolonged and unsupervised use of glucocorticoid ocular drops.
METHODS
We present the clinical and laboratory findings and describe the clinical course of our patient.
RESULTS
A 33-year-old man with extensive ophthalmologic complaints and procedures, who had used glucocorticoid ocular drops for an extended period, was referred to the endocrinologist for new onset of type 2 diabetes mellitus. Clinically, the patient appeared cushingoid with a buffalo hump, thin skin, bruises, and purple striae, and his blood pressure was 130/90 mm Hg. Laboratory evaluation revealed a very low serum cortisol level with a concomitantly low-normal level of adrenocorticotropic hormone (corticotropin). In addition, the response to a corticotropin stimulation test was abnormal, an indication of suppression of the adrenal glands. After the patient discontinued the use of the glucocorticoid eyedrops, his cushingoid features gradually faded, and his blood pressure and serum glucose levels normalized.
CONCLUSION
Prolonged unsupervised use of glucocorticoid ocular drops may result in Cushing's syndrome and its numerous associated complications. Physicians and pharmacists should be aware of this possibility and must educate patients about the potentially serious adverse effects of such use.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.